Alert archive / Nevada / Red Flag Warnings in 2007
Red Flag Warning 27, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Sep 13, 2007, 3:09 PM PDT for Inyo County, San Bernardino County, Tulare County, California; 4 counties in Nevada; Mohave County, Arizona. It took effect at Sep 14, 2007, 4:50 AM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2007, 3:09 PM PDT (22:09 UTC)
- In effect from
- Sep 14, 2007, 4:50 AM PDT
- Expired
- Sep 14, 2007, 8:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Tulare County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 160 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4183 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 132209 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 309 PM PDT THU SEP 13 2007 .AN AREA OF LOW PRESSURE IS LOCATED JUST OFFSHORE OF NORTHERN CALIFORNIA THIS EVENING AND WILL CONTINUE TO MOVE SLOWLY TO THE EAST OVERNIGHT. THIS LOW WILL MOVE INLAND AND ACROSS NORTHERN CALIFORNIA ON FRIDAY AND SATURDAY. THIS TROUGH WILL CONTINUE TO PRODUCE GUSTY SOUTH TO SOUTHWEST SURFACE WINDS ACROSS PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA THROUGH FRIDAY. GUSTS ARE EXPECTED TO BE GREATER THAN 35 MPH THIS EVENING ACROSS INYO COUNTY CALIFORNIA AND ESMERALDA...CENTRAL NYE... LINCOLN AND NORTHERN CLARK COUNTIES IN NEVADA AND EXPAND TO COVER ALL OF SOUTHERN NEVADA AND MUCH OF SAN BERNARDINO COUNTY ON FRIDAY. NVZ460>465-140615- /O.UPG.KVEF.FW.A.0017.070914T1700Z-070915T0300Z/ /O.NEW.KVEF.FW.W.0027.070914T1700Z-070915T0300Z/ /O.CON.KVEF.FW.W.0026.000000T0000Z-070914T0200Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 309 PM PDT THU SEP 13 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. SOUTHWEST WINDS AT 15 TO 25 MPH WITH GUSTS TO OVER 40 MPH WILL PERSIST THROUGH EARLY EVENING ACROSS MUCH OF SOUTHERN NEVADA. THE STRONGEST WINDS WILL IMPACT THE AREA EXTENDING FROM THE SPRING MOUNTAINS NORTH ACROSS NORTHERN CLARK...CENTRAL NYE AND LINCOLN COUNTIES. IN ADDITION TO WINDS...RELATIVE HUMIDITY VALUES WILL GENERALLY BE FROM 5 TO 13 PERCENT DURING THE AFTERNOON HOURS. WIND GUSTS WILL DECREASE LATER THIS EVENING BUT RELATIVE HUMIDITY RECOVERY WILL BE POOR OVERNIGHT. SIMILAR OR SLIGHTLY STRONGER WIND GUSTS ARE EXPECTED TO REDEVELOP ON FRIDAY MORNING ACROSS THE SAME AREA AND EXPAND TO COVER ALL OF THE SOUTHERN NEVADA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ226-227-140615- /O.NEW.KVEF.FW.W.0027.070914T1700Z-070915T0300Z/ /O.CON.KVEF.FW.W.0026.000000T0000Z-070914T0200Z/ OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- 309 PM PDT THU SEP 13 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM PDT FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. SOUTH TO SOUTHWEST WIND AT 15 TO 25 MPH AND GUSTS OVER 40 MPH WILL PERSIST INTO THE EVENING BEFORE DIMINISHING LATER THIS EVENING. THESE GUSTY WINDS ARE COMBINING WITH RELATIVE HUMIDITY VALUES BETWEEN 6 AND 13 PERCENT...PRODUCING CRITICAL FIRE WEATHER CONDITIONS. RELATIVE HUMIDITY RECOVERY WILL BE POOR OVERNIGHT. WIND SPEEDS OF 15 TO 25 MPH AND GUSTS TO 40 MPH WILL REDEVELOP ONCE AGAIN ON FRIDAY MORNING ACROSS THE SAME AREAS. THE COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES HAVE CREATED EXPLOSIVE FIRE GROWTH POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ AZZ101-CAZ228-229-NVZ466-140615- /O.NEW.KVEF.FW.W.0027.070914T1700Z-070915T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-MOJAVE DESERT- LOWER COLORADO RIVER VALLEY-LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 309 PM PDT THU SEP 13 2007 /309 PM MST THU SEP 13 2007/ ...RED FLAG WARNING IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ FRIDAY. SOUTH TO SOUTHWEST WINDS AT 15 TO 25 MPH AND GUSTS OVER 40 MPH WILL DEVELOP DURING THE MORNING ON FRIDAY. THESE GUSTY WINDS ARE COMBINING WITH RELATIVE HUMIDITY VALUES BETWEEN 7 AND 14 PERCENT...PRODUCING CRITICAL FIRE WEATHER CONDITIONS. THE GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL PERSIST INTO THE EARLY EVENING...WHEN WINDS BEGIN TO SUBSIDE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
4 follow-up statements
000 WWUS85 KVEF 140204 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 704 PM PDT THU SEP 13 2007 .AN AREA OF LOW PRESSURE IS LOCATED JUST OFFSHORE OF NORTHERN CALIFORNIA THIS EVENING AND WILL CONTINUE TO MOVE SLOWLY TO THE EAST OVERNIGHT. THIS LOW WILL MOVE INLAND AND ACROSS NORTHERN CALIFORNIA ON FRIDAY AND SATURDAY. THIS TROUGH WILL CONTINUE TO PRODUCE GUSTY SOUTH TO SOUTHWEST SURFACE WINDS ACROSS PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA THROUGH FRIDAY. CAZ226-227-NVZ460>465-141400- /O.EXP.KVEF.FW.W.0026.000000T0000Z-070914T0200Z/ /O.CON.KVEF.FW.W.0027.070914T1700Z-070915T0300Z/ OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 704 PM PDT THU SEP 13 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT FRIDAY... ...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... RELATIVE HUMIDITY VALUES WILL CONTINUE TO SLOWLY RECOVERY AS THE WIND GUSTS SUBSIDE THIS EVENING. THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. SOUTHWEST WINDS AT 15 TO 25 MPH WITH GUSTS TO OVER 40 MPH WILL OCCUR ACROSS MUCH OF SOUTHERN NEVADA FRIDAY. THE STRONGEST WINDS WILL IMPACT THE AREA EXTENDING FROM THE SPRING MOUNTAINS NORTH ACROSS NORTHERN CLARK...CENTRAL NYE AND LINCOLN COUNTIES. IN ADDITION TO WINDS...RELATIVE HUMIDITY VALUES WILL GENERALLY BE FROM 5 TO 13 PERCENT DURING THE AFTERNOON HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ AZZ101-CAZ228-229-NVZ466-141400- /O.CON.KVEF.FW.W.0027.070914T1700Z-070915T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-MOJAVE DESERT- LOWER COLORADO RIVER VALLEY-LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 704 PM PDT THU SEP 13 2007 /704 PM MST THU SEP 13 2007/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM PDT /8 PM MST/ FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... SOUTH TO SOUTHWEST WINDS AT 15 TO 25 MPH AND GUSTS OVER 40 MPH WILL DEVELOP DURING THE MORNING ON FRIDAY. THESE GUSTY WINDS ARE COMBINING WITH RELATIVE HUMIDITY VALUES BETWEEN 7 AND 14 PERCENT...PRODUCING CRITICAL FIRE WEATHER CONDITIONS. THE GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL PERSIST INTO THE EARLY EVENING...WHEN WINDS BEGIN TO SUBSIDE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ PIERCE
000 WWUS85 KVEF 141150 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 447 AM PDT FRI SEP 14 2007 .AN AREA OF LOW PRESSURE LOCATED NEAR NORTHERN CALIFORNIA WILL MOVE SLOWLY INLAND AND ACROSS NORTHERN CALIFORNIA TODAY AND SATURDAY. THIS TROUGH WILL CONTINUE TO PRODUCE GUSTY SOUTH TO SOUTHWEST SURFACE WINDS ACROSS PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA TODAY AND AT LEAST BREEZY CONDITIONS SATURDAY. AZZ102-150300- /O.EXA.KVEF.FW.W.0027.070914T1700Z-070915T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 447 AM MST FRI SEP 14 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR THE NORTHWEST PLATEAU OF ARIZONA...INCLUDING THE ARIZONA STRIP DUE TO GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO OVER 40 MPH WILL OCCUR ACROSS FAR NORTHWEST ARIZONA TODAY. IN ADDITION TO WINDS...RELATIVE HUMIDITY VALUES WILL GENERALLY BE FROM 8 TO 13 PERCENT DURING THE LATE MORNING THROUGH EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ AZZ101-CAZ226>229-NVZ460>466-150300- /O.CON.KVEF.FW.W.0027.070914T1700Z-070915T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- MOJAVE DESERT-LOWER COLORADO RIVER VALLEY- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 447 AM PDT FRI SEP 14 2007 /447 AM MST FRI SEP 14 2007/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING FOR MUCH OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA DUE TO GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO OVER 35 MPH WILL OCCUR ACROSS MUCH OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA TODAY. THE STRONGEST WINDS...WITH GUSTS TO 45 MPH...WILL MAINLY IMPACT PORTION OF SOUTHERN NEVADA INCLUDING THE AREA EXTENDING FROM THE SPRING MOUNTAINS NORTH ACROSS NORTHERN CLARK...CENTRAL NYE AND LINCOLN COUNTIES. IN ADDITION TO WINDS...RELATIVE HUMIDITY VALUES WILL GENERALLY BE FROM 5 TO 13 PERCENT DURING THE AFTERNOON HOURS. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL FROM LATE THIS MORNING THROUGH EARLY THIS EVENING WITHIN THE RED FLAG WARNING AREA. $$ JGA
000 WWUS85 KVEF 150109 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 609 PM PDT FRI SEP 14 2007 .AN AREA OF LOW PRESSURE LOCATED NEAR NORTHERN CALIFORNIA WILL MOVE SLOWLY INLAND AND ACROSS NORTHERN CALIFORNIA TONIGHT AND SATURDAY. THIS TROUGH WILL CONTINUE TO PRODUCE GUSTY SOUTH TO SOUTHWEST SURFACE WINDS ACROSS PORTIONS OF EAST CENTRAL NEVADA AND EXTREME NORTHWEST ARIZONA. NVZ460-462-464-150315- /O.CAN.KVEF.FW.W.0027.000000T0000Z-070915T0300Z/ /O.NEW.KVEF.FW.A.0018.070915T1900Z-070916T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SPRING MOUNTAINS- 609 PM PDT FRI SEP 14 2007 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE RED FLAG WARNING HAS BEEN CANCELLED FOR THIS EVENING. SOUTHWEST WINDS HAVE DIMINISHED AND THE RED FLAG WARNING ISSUED UNTIL 8 PM HAS BEEN CANCELLED. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ AZZ101-CAZ226>229-NVZ465-466-150215- /O.CAN.KVEF.FW.W.0027.000000T0000Z-070915T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK- MOJAVE DESERT-LOWER COLORADO RIVER VALLEY- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 609 PM PDT FRI SEP 14 2007 /609 PM MST FRI SEP 14 2007/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE RED FLAG WARNING. SOUTHWEST WINDS HAVE DECREASED BELOW CRITERIA AND THE RED FLAG WARNING HAS BEEN CANCELLED. $$ NVZ461-463-150315- /O.NEW.KVEF.FW.A.0018.070915T1900Z-070916T0300Z/ /O.CON.KVEF.FW.W.0027.000000T0000Z-070915T0300Z/ LINCOLN COUNTY/ELY DISPATCH-SHEEP RANGE- 609 PM PDT FRI SEP 14 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO OVER 35 MPH WILL OCCUR ACROSS MUCH OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA TODAY. THE STRONGEST WINDS...WITH GUSTS TO 45 MPH...WILL MAINLY IMPACT PORTION OF SOUTHERN NEVADA INCLUDING THE AREA EXTENDING FROM THE SPRING MOUNTAINS NORTH ACROSS NORTHERN CLARK...CENTRAL NYE AND LINCOLN COUNTIES. IN ADDITION TO WINDS...RELATIVE HUMIDITY VALUES WILL GENERALLY BE FROM 5 TO 13 PERCENT DURING THE AFTERNOON HOURS. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL FROM LATE THIS MORNING THROUGH EARLY THIS EVENING WITHIN THE RED FLAG WARNING AREA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ AZZ102-150300- /O.CON.KVEF.FW.W.0027.000000T0000Z-070915T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 609 PM MST FRI SEP 14 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO OVER 40 MPH WILL OCCUR ACROSS FAR NORTHWEST ARIZONA TODAY. IN ADDITION TO WINDS... RELATIVE HUMIDITY VALUES WILL GENERALLY BE FROM 8 TO 13 PERCENT DURING THE LATE MORNING THROUGH EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 150303 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 803 PM PDT FRI SEP 14 2007 .AN AREA OF LOW PRESSURE LOCATED NEAR NORTHERN CALIFORNIA WILL MOVE SLOWLY INLAND AND ACROSS NORTHERN CALIFORNIA TONIGHT AND SATURDAY. THIS TROUGH WILL CONTINUE TO PRODUCE GUSTY SOUTH TO SOUTHWEST SURFACE WINDS ACROSS PORTIONS OF EAST CENTRAL NEVADA AND EXTREME NORTHWEST ARIZONA. NVZ461-463-151400- /O.EXP.KVEF.FW.W.0027.000000T0000Z-070915T0300Z/ /O.CON.KVEF.FW.A.0018.070915T1900Z-070916T0300Z/ LINCOLN COUNTY/ELY DISPATCH-SHEEP RANGE- 803 PM PDT FRI SEP 14 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. SOUTHWEST WINDS HAVE DECREASED BELOW CRITERIA AND THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. SUSTAINED SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS AROUND 35 MPH ALONG WITH RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT ARE POSSIBLE TOMORROW. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ AZZ102-150415- /O.EXP.KVEF.FW.W.0027.000000T0000Z-070915T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 803 PM MST FRI SEP 14 2007 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. SOUTHWEST WINDS HAVE DECREASED BELOW CRITERIA AND THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ NVZ460-462-464-151400- /O.CON.KVEF.FW.A.0018.070915T1900Z-070916T0300Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SPRING MOUNTAINS- 803 PM PDT FRI SEP 14 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. SUSTAINED SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS AROUND 35 MPH ALONG WITH RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT ARE POSSIBLE TOMORROW. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 13, 10:40 AM PDT, 4 hours 29 minutes earlier.
Area forecast discussion, Sep 13, 10:40 AM PDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1040 AM PDT THU SEP 13 2007
.SYNOPSIS...HIGH PRESSURE OVER THE REGION WILL GIVE WAY TO AN
AREA OF LOW PRESSURE APPROACHING THE NORTHERN CALIFORNIA COAST TODAY
AND REMAINING THERE THROUGH THE WEEKEND. THIS WILL PRODUCE
INCREASING SOUTHWEST WINDS AND INTRODUCE A SLIGHT COOLING TREND
ACROSS THE FORECAST AREA THROUGH THE WEEKEND.
&&
.UPDATE...FORECAST LOOKS ON TRACK FOR TODAY. CONFIDENCE GAINING FOR
TOMORROWS FIRE WEATHER WATCH...MAY EXPAND THE COVERAGE INTO PORTIONS
OF CALIFORNIA. ALSO...A WIND ADVISORY MAY BE NEEDED FOR SAN
BERNARDINO COUNTY...CENTRAL NYE...AND LINCOLN COUNTY FOR TOMORROW.
ANTICIPATING A WEAK DOWNSLOPE WIND EVENT THIS AFTERNOON AND EARLY
EVENING ACROSS EASTERN SIERRA AND INTO THE OWENS VALLEY. EXPECT
WINDS TO REMAIN AT SUB ADVISORY LEVELS...GUSTS TO 50 MPH LIKELY
ABOVE 5000 FEET AND GUSTS INTO THE 30S IN THE OWENS VALLEY ITSELF.
THE BEST OPPORTUNITY FOR GUSTY WINDS APPEARS TO BE BETWEEN 3 PM AND
7 PM TODAY. WILL BE INCREASING POPS IN CLARK AND MOHAVE COUNTIES ON
SUNDAY AFTERNOON AS CONFIDENCE IN ANOTHER MOISTURE SURGE IS
INCREASING.
.PREV DISCUSSION...THE INFLUENCE OF THE EASTERN PACIFIC TROUGH
WAS BECOMING MORE APPARENT OVERNIGHT AS A SWATH OF HIGH CLOUDS
ENHANCED ACROSS THE NORTHERN HALF OF FORECAST AREA OVERNIGHT.
ALSO...WINDS SENSORS WERE RECORDING GUSTY CONDITIONS ACROSS THE
SPRING MOUNTAINS AND NEVADA TEST SITE COMPARED TO THOSE OBSERVED 24
HOURS AGO. ALTHOUGH SOME HIGH CLOUDS SHOULD REMAIN ACROSS THE THE
FORECAST AREA TODAY...THE GUSTY SOUTHWEST WINDS WILL BE THE MAIN
WEATHER STORY ALONG WITH A COOLING TREND GOING INTO THE WEEKEND. MOS
GUIDANCE IS NOW SHOWING 3-5 DEGREE DROP FOR MOST SITES FROM FRIDAY
TO SATURDAY. IT DOES NOT APPEAR WINDS WILL BE STRONG ENOUGH TO
SUPPORT WIND ADVISORY CRITERIA (SUSTAINED OVER 30 MPH WITH GUSTS
OVER 40 MPH)...BUT WILL PRODUCE RED FLAG CONDITIONS ESPECIALLY IN
THE MOUNTAINS AND ACROSS THE DESERTS NORTH OF LAS VEGAS.
.LONG TERM...MONDAY WILL SEE THE PASSAGE OF THE TROUGH THAT WILL
BRING THE SLIGHT COOL DOWN DURING THE WEEKEND. MODELS STILL PERSIST
IN DRAWING UP MOISTURE AHEAD OF THE TROUGH. HAVE INCREASED THE POPS
TO 20 PERCENT MONDAY FOR THE EASTERN 1/2 OF THE FORECAST AREA. THE
INSTABILITY LOOKS WEAK FOR THE WEST HALF OF THE FORECAST AREA BUT
SHOULD BE UNSTABLE ENOUGH FOR ISOLATED THUNDERSTORMS MONDAY
AFTERNOON IN THE EAST. THE TEMPERATURE FORECAST FOR NEXT WEEK
REQUIRED SOME CONSIDERATION. ENSEMBLE GUIDANCE CAME IN JUST BEFORE
PUTTING THIS FORECAST TO BED. THE AVERAGE MAXES AND MINS ARE AGAIN
MUCH COOLER THAN THE OPERATIONAL GFS DATA. I DID LOWER TEMPERATURES
TO BETWEEN THE OPERATIONAL...WHICH WAS CLOSE TO INHERITED
FORECAST...AND THE ENSEMBLE AVERAGE. LOOKING TOWARDS THE END OF THE
EXTENDED PERIOD...WEDNESDAY ONWARDS...ANOTHER DEEP TROUGH IS
FORECAST BY ALL MODELS TO DROP DOWN OVER THE WEST COAST. DETAILS
DIFFER BUT THE MAIN IDEA IS THAT THERE WILL DEEP TROUGHING OVER THE
AREA AND A SIGNIFICANT COOL DOWN COMING.
&&
.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS WILL INCREASE TODAY TO
AROUND 15 KNOTS WITH GUSTS TO 25KTS AFTER 19Z. WINDS WILL SUBSIDE
TO LESS THAN 10 KNOTS BY 04Z THIS EVENING. HIGH CLOUDS WILL REMAIN
OVER THE AREA ALL DAY TODAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...HIGH CIRRUS CLOUD CEILINGS WILL COVER MOST OF NEVADA
AND NORTHWEST ARIZONA TODAY. WINDS WILL INCREASE TODAY TO AROUND
15-25KTS WITH SOME LOCATIONS NORTH AND WEST OF THE LAS VEGAS VALLEY
SEEING SOUTHWEST WINDS 20-30KTS AFTER 19Z. WINDS WILL DECREASE BY
04Z TO THE 10 TO 15 KNOT RANGE.
&&
.FIRE WEATHER...GUSTY WINDS OVER 35 MPH ARE LIKELY ACROSS INYO
COUNTY CALIFORNIA AND MUCH OF SOUTHERN NEVADA...ESPECIALLY IN THE
MOUNTAINS AND THE DESERT AREAS NORTH OF LAS VEGAS. MINIMUM RELATIVE
HUMIDITY VALUES WERE WELL BELOW 15 PERCENT WEDNESDAY AND WILL REMAIN
LOW TODAY. THE FIRE WEATHER WATCH WAS UPGRADED TO A RED FLAG WARNING
TODAY FOR SOUTHERN NEVADA AND THE INYO COUNTY CALIFORNIA FIRE
WEATHER ZONES WERE ALSO INCLUDED. WIDESPREAD WIND GUSTS APPEAR MORE
FAVORABLE OVER SOUTHERN NEVADA FRIDAY AND A FIRE WEATHER WATCH WAS
ISSUED ACCORDINGLY. HOWEVER...WILL NEED TO REEVALUATE FOR AT LEAST
INYO COUNTY ON THE DAY SHIFT. RELATIVE HUMIDITY VALUES WILL BE
HIGHER UP THE COLORADO RIVER VALLEY AND NORTHWEST ARIZONA AS SOME
MOISTURE IS FORECAST TO BE DRAWN NORTHWARD BY THE TROUGH.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM NOON TODAY TO 7 PM PDT THIS EVENING FOR
NVZ460>465.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR NVZ460>465.
AZ...NONE.
CA...RED FLAG WARNING FROM NOON TODAY TO 7 PM PDT THIS EVENING FOR
CAZ226-227.
&&
CZYZYK/KENNEDY/ADAIR/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Sep 13, 6:09 AM PDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 609 AM PDT THU SEP 13 2007 CAZ519>522-NVZ014>020-022-140700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 609 AM PDT THU SEP 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS WILL INCREASE TODAY AS A LOW PRESSURE SYSTEM APPROACHES THE WEST COAST. DRY CONDITIONS AND GUSTY WINDS OVER 35 MPH WILL OCCUR TODAY ACROSS INYO COUNTY CALIFORNIA AND MOST OF SOUTHERN NEVADA TO PRODUCE CONDITIONS FAVORABLE FOR EXPLOSIVE FIRE GROWTH. A RED FLAG WARNING HAS BEEN ISSUED FROM NOON UNTIL 7 PM PDT FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRY CONDITIONS AND GUSTY SOUTHWEST WINDS WILL CONTINUE FRIDAY... ESPECIALLY ACROSS SOUTHERN NEVADA. A FIRE WEATHER WATCH IS IN EFFECT FOR MOST OF SOUTHERN NEVADA LATE FRIDAY MORNING THROUGH FRIDAY EVENING. SIMILAR CONDITIONS MAY PERSIST SATURDAY AND SUNDAY ACROSS THE SAME AREA ALTHOUGH RELATIVE HUMIDITY VALUES MAY INCREASE SLIGHTLY AS TEMPERATURES LOWER 3 TO 5 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ001>003-036-CAZ523>527-NVZ021-140700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 609 AM PDT THU SEP 13 2007 /609 AM MST THU SEP 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SOUTHWEST WINDS WILL INCREASE ACROSS THE SAN BERNARDINO COUNTY DESERTS AND NORTHWEST ARIZONA TODAY THOUGH IN GENERAL WIND SPEEDS AND/OR RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN OUTSIDE OF CRITICAL FIRE WEATHER THRESHOLDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SOUTHWEST WINDS WILL CONTINUE ACROSS THE SAN BERNARDINO COUNTY DESERTS AND NORTHWEST ARIZONA FRIDAY THROUGH THE WEEKEND THOUGH IN GENERAL WIND SPEEDS AND/OR RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN OUTSIDE CRITICAL FIRE WEATHER THRESHOLDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JGA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:00 AM PDT | Red Flag Warning | VEF | Inyo, Tulare | 15 hr |
| Sep 13, 12:05 PM PDT | Wind Advisory | VEF | Inyo, San Bernardino | 8 hr |
| Sep 13, 2:41 PM PDT | Wind Advisory | VEF | Inyo, San Bernardino | 29 hr |
| Sep 13, 4:00 AM PDT | Fire Weather Watch | VEF | Clark, Esmeralda, Lincoln, Nye | 11 hr |
Nearby
Red Flag Warnings in Nevada, 2007Red Flag Warnings in California, 2007Red Flag Warnings in Arizona, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.